Translator Disclaimer
April 2017 Equivalence of ensembles for large vehicle-sharing models
Christine Fricker, Danielle Tibi
Ann. Appl. Probab. 27(2): 883-916 (April 2017). DOI: 10.1214/16-AAP1219

Abstract

For a class of large closed Jackson networks submitted to capacity constraints, asymptotic independence of the nodes in normal traffic phase is proved at stationarity under mild assumptions, using a local limit theorem. The limiting distributions of the queues are explicit. In the Statistical Mechanics terminology, the equivalence of ensembles—canonical and grand canonical—is proved for specific marginals. The framework includes the case of networks with two types of nodes: single server/finite capacity nodes and infinite servers/infinite capacity nodes, that can be taken as basic models for bike-sharing systems. The effect of local saturation is modeled by generalized blocking and rerouting procedures, under which the stationary state is proved to have product-form. The grand canonical approximation can then be used for adjusting the total number of bikes and the capacities of the stations to the expected demand.

Citation

Download Citation

Christine Fricker. Danielle Tibi. "Equivalence of ensembles for large vehicle-sharing models." Ann. Appl. Probab. 27 (2) 883 - 916, April 2017. https://doi.org/10.1214/16-AAP1219

Information

Received: 1 July 2015; Published: April 2017
First available in Project Euclid: 26 May 2017

zbMATH: 1370.60166
MathSciNet: MR3655856
Digital Object Identifier: 10.1214/16-AAP1219

Subjects:
Primary: 60F05, 60K25, 60K35

Rights: Copyright © 2017 Institute of Mathematical Statistics

JOURNAL ARTICLE
34 PAGES


SHARE
Vol.27 • No. 2 • April 2017
Back to Top